I attempted suicide last March and since then I've been on Effexor. Ever since the incident, I had troubles feeling emotions, then thinking and then expressing myself and being able to study or perform in tests at the university as before.
I still have this problem and I can't concentrate enough to read anything, no matter how much I try and would like to. This applies to any kind of text. I just scan it through. With the new semester beginning, I'm already facing problems and it's my final year - research project and lotsa writing. But if I can't even paraphrase in an in class exercise because I know that I know the words but I just can't get them down on paper and they basically escape me, even when I talk. I feel like a 5 year old. My answers are not of academic level as they once were. I get all jumbled up and I don't talk or I just put the pen down. I've also been wanting to study (not just because I have to) but I can't.
I can't help but wonder what's going on with me as I've had depression before and that never stopped me from performing before, and all this time that I've been taking Effexor I'm just not myself and I'm also wondering if Effexor could be causing this.
I have never taken Effexor before but I do remember feeling like that when I first went on my SSRI. I would talk to your Dr and see if it is something that will level out or if you need a med switch. Good luck. Clear minds are better!
Hello, I have been taking Effexor 150mg daily for a few years now. I do find I sometimes have trouble concentrating on any one thing for any length of time. I dart from one thing to another.
I am old, so do not have to study like you. It could well be the medication that is making you like this. Other people here on Effexor say they cannot cry, and neither can I.
I expect you have read that Effexor is difficult to come off, but perhaps because of your problems you would do better on another anti-depressant. We all react differently to medications. What suits some people, does not suit others.
A doctor will help you come of Effexor slowly, if you feel you would like to try another. Anyway would be best to talk to a doctor or psychiatrist about your problems.
To be honest, I haven't found Effexor to be of any help. I was against it at the beginning but my parents were the ones that said yes to the doctor. When I went home the first day and read about it on the internet I was so mad. One of my main worries is coming off it and the side effects while being in my final year. The first doctor I had didn't seem to care about the apathy I was going through and the extreme behavior changes that we told him about. (whereas in the leaflet as well as online it says that in those cases you should contact your doctor and stop taking it)
I was suggested to change to another when I went to see a different doctor and expressed my desire to get off Effexor. Before saying yes though, I asked to have time to consider. And so I searched for it and found it to be even worse than Effexor. Im going to get off it as of next month.
Have you tried coming off it? Could you tell me more about it? The current plan she has for me is to decrease the dose by 37.5 mg every month.
And nothing else.
There is a great deal of information here how other people have got off Effexor. There is one post about it that has over 700 replies.
At the top of this page where it says 'Search Medhelp' put in Effexor Withdrawal and press the orange magnifying glass, and you will find all the details there.
I myself did come off it once, but my depression came back, so I am on it again. It does suit me, so I am happy to keep taking it. You say another anti-depressant was suggested to you. Are you going to try that one, or not take anti-depressants at all?
If Effexor is not helping you at all, and you have been taking it for a while, then you need to discuss this with a doctor or psychiatrist. It is no good taking an anti-depressant if it is not helping your depression.
I am one of the few people who came off Effexor cold turkey, and I was OK after 2 weeks. But I am at home alone, and did not go out for those two weeks, so nobody knew what I was going through, and so I managed. Most people do not advise doing that though.
You will need help coming off it. What will you do then?
Take care, and don't t be too scared with what you read about withdrawal from Effexor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.